Doctors Lounge - Urology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Urology Topics
|ParkingMan - Thu Jan 15, 2009 5:55 pm||
I'm a 43 y/o white male. I have had, up until recently, a "normal" appearing semen. Meaning whitish and with consistent texture. However for the past 18 months or so my semen has become yellowish with a presence of gelatinous clumps. Most forums I've read have said that this was normal provided that there wasn't an underlying STD etc. About the time this issue started I had mild presence of blood and some burning while urinating. I went to a urologist who diagnosed me with mild urethritis and put me on antibiotics. This was after flow tests and std tests were done and all appeared normal (all excluded). I had no discharge but only mild burning while urinating and pinkish (occasionally) semen. Shortly after, the change in my semen occured. I am not sure if the two are tied but I would like to find out if there could be other underlying issues that might promote such a change. In addition I suspect that my urethritis may have become chronic because there seems to be an on/off recurrence of the burning sensation while urinating. I am planning to re visit my urologist but wanted to get an independent opinion. Thank you for your help.
|John Kenyon, CNA - Mon Mar 16, 2009 9:33 pm||
This really sounds like possible prostatitis, which will produce symptoms of urethritis along with changes in semen color and consistency and sometimes straining to urinate. It can be chronic (as can urethritis), and sometimes requires repeat courses of rotating antibiotics to resolve. This is well worth a followup exam, as it can become awfully uncomfortable and eventually may lead to a febrile illness which can make you feel terrible.
There are other possible problems involving the prostate which can also cause this sort of symptomology, but inflammation is most likely.
I hope this is helpful to you. Good luck with this and please do follow up with us here as needed.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.